Alert archive / Oklahoma / High Wind Watches in 2012

High Wind Watch 1, NWS Norman, OK

December 18, 201220 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this high wind watch at Dec 18, 2012, 2:29 PM CST for 20 counties in Oklahoma; 7 counties in Texas. It took effect at Dec 19, 2012, 2:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 18, 2012, 2:29 PM CST (20:29 UTC)
In effect from
Dec 19, 2012, 2:00 PM CST
Expired
Dec 19, 2012, 10:13 AM CST
In force
Issued by
NWS Norman, OK
All 27 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2547 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WWUS74 KOUN 182029
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
229 PM CST TUE DEC 18 2012

OKZ004-009-010-014>016-021-022-033>037-TXZ083>089-191200-
/O.NEW.KOUN.HW.A.0001.121219T2000Z-121220T0200Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE...
CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY
229 PM CST TUE DEC 18 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE BY NOON AHEAD OF A COLD
  FRONT. THE STRONGEST WINDS CAN BE EXPECTED FROM MID AFTERNOON
  THROUGH EARLY EVENING BEHIND THE FRONT.

* WINDS: SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 60
  MPH POSSIBLE.

* IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH
  PROFILE VEHICLES. WINDS OF THIS MAGNITUDE CAN LOFT DUST
  PARTICLES INTO THE AIR...RESULTING IN REDUCED VISIBILITIES FOR
  TRAVELERS...AND POOR AIR QUALITY FOR PERSONS WITH RESPIRATORY
  CONDITIONS. STRONGER WIND GUSTS MAY ALSO RESULT IN DOWNED TREES
  AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL
AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR FUTURE WEATHER
FORECASTS AND INFORMATION FOR POSSIBLE UPGRADES TO A HIGH WIND
WARNING.

&&

$$
2 follow-up statements
435 
WWUS74 KOUN 191006
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
406 AM CST WED DEC 19 2012

OKZ033>037-TXZ083>089-191815-
/O.UPG.KOUN.HW.A.0001.121219T2000Z-121220T0200Z/
/O.NEW.KOUN.WI.Y.0024.121219T1900Z-121220T0900Z/
HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY
406 AM CST WED DEC 19 2012

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM
CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A
  COLD FRONT. DURING THE EVENING...STRONG NORTH WINDS WILL
  DEVELOP.

* WINDS: THIS AFTERNOON...SUSTAINED WINDS OF 25 TO 30 MPH...WITH
  GUSTS OF 40 TO 45 MPH. THIS EVENING SUSTAINED WINDS 30 TO 40 MPH
  WITH GUSTS NEAR 50 MPH.

* IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH 
  PROFILE VEHICLES. WINDS OF THIS MAGNITUDE CAN LOFT DUST 
  PARTICLES INTO THE AIR...RESULTING IN REDUCED VISIBILITIES FOR 
  TRAVELERS...AND POOR AIR QUALITY FOR PERSONS WITH RESPIRATORY 
  CONDITIONS. STRONGER WIND GUSTS MAY ALSO RESULT IN DOWNED 
  TREES AND POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL
AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR FUTURE
WEATHER FORECASTS AND INFORMATION FOR POSSIBLE UPGRADES TO A HIGH
WIND WARNING.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ023>025-027>029-038>041-044>046-050-TXZ090-191815-
/O.NEW.KOUN.WI.Y.0024.121219T1900Z-121220T0900Z/
CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-COMANCHE-STEPHENS-
GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-CLAY-
INCLUDING THE CITIES OF...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...LAWTON...
DUNCAN...PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...
MARIETTA...HENRIETTA
406 AM CST WED DEC 19 2012

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM
CST THURSDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A
  COLD FRONT. DURING THE EVENING...STRONG NORTH WINDS WILL
  DEVELOP.

* WINDS: THIS AFTERNOON...SUSTAINED WINDS OF 25 TO 30 MPH...WITH
  GUSTS OF 40 TO 45 MPH. THIS EVENING SUSTAINED WINDS 30 TO 40 MPH
  WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH
  PROFILE VEHICLES. WINDS OF THIS MAGNITUDE CAN LOFT DUST
  PARTICLES INTO THE AIR...RESULTING IN REDUCED VISIBILITIES FOR
  TRAVELERS...AND POOR AIR QUALITY FOR PERSONS WITH RESPIRATORY
  CONDITIONS. STRONGER WIND GUSTS MAY ALSO RESULT IN DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ008-013-019-020-026-030>032-042-043-047-048-051-052-191815-
/O.NEW.KOUN.WI.Y.0024.121220T0000Z-121220T0900Z/
KAY-NOBLE-LOGAN-PAYNE-LINCOLN-POTTAWATOMIE-SEMINOLE-HUGHES-
PONTOTOC-COAL-JOHNSTON-ATOKA-MARSHALL-BRYAN-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...CHANDLER...SHAWNEE...SEMINOLE...HOLDENVILLE...ADA...
COALGATE...TISHOMINGO...ATOKA...MADILL...DURANT
406 AM CST WED DEC 19 2012

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
THURSDAY. 

* TIMING: DURING THE EVENING...STRONG NORTH WINDS WILL DEVELOP AS
  A STRONG COLD FRONT MOVES ACROSS THE AREA.

* WINDS: SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH
  PROFILE VEHICLES. WINDS OF THIS MAGNITUDE CAN LOFT DUST
  PARTICLES INTO THE AIR...RESULTING IN REDUCED VISIBILITIES FOR
  TRAVELERS...AND POOR AIR QUALITY FOR PERSONS WITH RESPIRATORY
  CONDITIONS. STRONGER WIND GUSTS MAY ALSO RESULT IN DOWNED POWER
  LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ005>007-011-012-017-018-191815-
/O.EXB.KOUN.HW.A.0001.121220T0000Z-121220T0600Z/
WOODS-ALFALFA-GRANT-MAJOR-GARFIELD-BLAINE-KINGFISHER-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...FAIRVIEW...
ENID...WATONGA...KINGFISHER
406 AM CST WED DEC 19 2012

...HIGH WIND WATCH IN EFFECT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT THIS EVENING. 

* TIMING: DURING THE LATE AFTERNOON AND EARLY EVENING...STRONG
  NORTH WINDS WILL DEVELOP.

* WINDS: SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 
  60 MPH POSSIBLE. 

* IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH 
  PROFILE VEHICLES. WINDS OF THIS MAGNITUDE CAN LOFT DUST 
  PARTICLES INTO THE AIR...RESULTING IN REDUCED VISIBILITIES FOR 
  TRAVELERS...AND POOR AIR QUALITY FOR PERSONS WITH RESPIRATORY 
  CONDITIONS. STRONGER WIND GUSTS MAY ALSO RESULT IN DOWNED 
  TREES AND POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL
AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR FUTURE
WEATHER FORECASTS AND INFORMATION FOR POSSIBLE UPGRADES TO A HIGH
WIND WARNING.

&&

$$

OKZ004-009-010-014>016-021-022-191815-
/O.EXT.KOUN.HW.A.0001.121220T0000Z-121220T0600Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE...
CORDELL
406 AM CST WED DEC 19 2012

...HIGH WIND WATCH NOW IN EFFECT THIS EVENING...


* TIMING: DURING THE LATE AFTERNOON AND EARLY EVENING...STRONG
  NORTH WINDS WILL DEVELOP. 

* WINDS: SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 
  60 MPH POSSIBLE. 

* IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH 
  PROFILE VEHICLES. WINDS OF THIS MAGNITUDE CAN LOFT DUST 
  PARTICLES INTO THE AIR...RESULTING IN REDUCED VISIBILITIES FOR 
  TRAVELERS...AND POOR AIR QUALITY FOR PERSONS WITH RESPIRATORY 
  CONDITIONS. STRONGER WIND GUSTS MAY ALSO RESULT IN DOWNED 
  TREES AND POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL
AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR FUTURE
WEATHER FORECASTS AND INFORMATION FOR POSSIBLE UPGRADES TO A HIGH
WIND WARNING.

&&

$$
003 
WWUS74 KOUN 191613
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1013 AM CST WED DEC 19 2012

OKZ023>025-027>029-033>038-200415-
/O.NEW.KOUN.HW.W.0006.121220T0000Z-121220T0900Z/
/O.EXT.KOUN.WI.Y.0024.121219T1900Z-121220T0000Z/
CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-
KIOWA-JACKSON-TILLMAN-COMANCHE-
INCLUDING THE CITIES OF...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON
1013 AM CST WED DEC 19 2012

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 PM CST THIS EVENING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A
  COLD FRONT. DURING THE EVENING...STRONG NORTHWEST WINDS WILL
  DEVELOP.

* WINDS: THIS AFTERNOON...SUSTAINED WINDS OF 25 TO 30 MPH...WITH
  GUSTS OF 40 TO 45 MPH. THIS EVENING SUSTAINED WINDS 35 TO 45 MPH
  WITH GUSTS NEAR 50 TO 60 MPH.

* IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH
  PROFILE VEHICLES. BLOWING DUST OR SNOW MAY ALSO RESULT IN POOR
  VISIBILITY...ESPECIALLY TONIGHT. STRONGER WIND GUSTS COULD ALSO
  RESULT IN DOWNED TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE
THIS EVENING.

WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT
DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF
BLOWING DUST.

&&

$$

OKZ019-200415-
/O.UPG.KOUN.WI.Y.0024.121220T0000Z-121220T0900Z/
/O.NEW.KOUN.HW.W.0006.121220T0000Z-121220T0900Z/
LOGAN-
INCLUDING THE CITY OF...GUTHRIE
1013 AM CST WED DEC 19 2012

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
THURSDAY.

* TIMING: DURING THE EVENING...STRONG NORTHWEST WINDS WILL DEVELOP
  AS A POTENT COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST
  WINDS ARE EXPECTED AFTER 9 PM.

* WINDS: SUSTAINED WINDS 35 TO 45 MPH WITH GUSTS OF 50 TO 60 MPH.

* IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH
  PROFILE VEHICLES. BLOWING DUST OR SNOW MAY ALSO RESULT IN POOR
  VISIBILITY...ESPECIALLY TONIGHT. STRONGER WIND GUSTS COULD ALSO
  RESULT IN DOWNED TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE
THIS EVENING.

WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT
DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF
BLOWING DUST.

&&

$$

OKZ004>007-009>012-014>018-021-022-200415-
/O.UPG.KOUN.HW.A.0001.121220T0000Z-121220T0600Z/
/O.NEW.KOUN.HW.W.0006.121220T0000Z-121220T0900Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL
1013 AM CST WED DEC 19 2012

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: DURING THE EVENING HOURS...STRONG NORTHWEST WINDS WILL
  DEVELOP.

* WINDS: SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 50 TO
  60 MPH.

* IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH
  PROFILE VEHICLES. BLOWING DUST OR SNOW MAY ALSO RESULT IN POOR
  VISIBILITY...ESPECIALLY TONIGHT. STRONGER WIND GUSTS COULD ALSO
  RESULT IN DOWNED TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE
THIS EVENING.

WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT
DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF
BLOWING DUST.

&&

$$

OKZ039>041-044>046-050-TXZ083>090-200415-
/O.CON.KOUN.WI.Y.0024.121219T1900Z-121220T0900Z/
STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...DUNCAN...PAULS VALLEY...SULPHUR...
WALTERS...WAURIKA...ARDMORE...MARIETTA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
1013 AM CST WED DEC 19 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM CST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM CST THURSDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF 
  A COLD FRONT. DURING THE EVENING...STRONG NORTHWEST WINDS WILL 
  DEVELOP. 

* WINDS: THIS AFTERNOON...SUSTAINED WINDS OF 25 TO 30 MPH...WITH 
  GUSTS OF 40 TO 45 MPH. THIS EVENING SUSTAINED WINDS 30 TO 40 
  MPH WITH GUSTS NEAR 50 MPH. 

* IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH
  PROFILE VEHICLES. BLOWING DUST OR SNOW MAY ALSO RESULT IN POOR
  VISIBILITY...ESPECIALLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE
THIS EVENING.

WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT
DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF
BLOWING DUST.

&&

$$

OKZ008-013-020-026-030>032-042-043-047-048-051-052-200415-
/O.CON.KOUN.WI.Y.0024.121220T0000Z-121220T0900Z/
KAY-NOBLE-PAYNE-LINCOLN-POTTAWATOMIE-SEMINOLE-HUGHES-PONTOTOC-
COAL-JOHNSTON-ATOKA-MARSHALL-BRYAN-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...STILLWATER...
CHANDLER...SHAWNEE...SEMINOLE...HOLDENVILLE...ADA...COALGATE...
TISHOMINGO...ATOKA...MADILL...DURANT
1013 AM CST WED DEC 19 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
CST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
CST THURSDAY. 

* TIMING: DURING THE EVENING...STRONG NORTHWEST WINDS WILL DEVELOP
  AS A POTENT COLD FRONT MOVES ACROSS THE AREA.

* WINDS: SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS: TRAVEL WILL BECOME HAZARDOUS...PARTICULARLY FOR HIGH
  PROFILE VEHICLES. BLOWING DUST OR SNOW MAY ALSO RESULT IN POOR
  VISIBILITY...ESPECIALLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind watch went out at Dec 18, 11:28 AM CST, 3 hours 1 minute earlier.

Area forecast discussion, Dec 18, 11:28 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1128 AM CST TUE DEC 18 2012

.UPDATE...
A PREFRONTAL TROUGH IS RESULTING IN NORTHERLY WINDS ACROSS
NORTHERN AND WESTERN OK LATE THIS MORNING...WHILE WSW FLOW
CONTINUES ACROSS SOUTHERN OK AND W N TX. WINDS ARE A BIT
STRONGER THAN ANTICIPATED SO THEY HAVE BEEN INCREASED
THROUGH THIS AFTERNOON. OTHER MINOR ADJUSTMENTS WERE MADE TO THE
TEMPS AND DEWPOINTS CONSIDERING CURRENT TRENDS...BUT NO OTHER
CHANGES WERE MADE.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES. A WIND
SHIFT WILL MOVE THROUGH THE AREA FROM NORTH TO SOUTH...TURNING
WINDS FROM SOUTHWESTERLY TO NORTHERLY. SOUTHERLY WINDS WILL
RETURN OVERNIGHT AS THE BOUNDARY IS LIFTED NORTHWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  43  68  27  43 /   0  10  10   0
HOBART OK         39  66  27  49 /   0   0   0   0
WICHITA FALLS TX  47  73  30  52 /   0  10   0   0
GAGE OK           35  53  23  47 /   0  20  30   0
PONCA CITY OK     40  64  29  39 /   0  20  30   0
DURANT OK         52  72  35  51 /   0  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR OKZ033-034-036-037.

TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR TXZ083>089.

&&

03/84/84
Hazardous weather outlook, Dec 18, 11:47 AM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1147 AM CST TUE DEC 18 2012

OKZ004>048-050>052-TXZ083>090-191800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1147 AM CST TUE DEC 18 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A WARM AND RELATIVELY DRY AIRMASS WILL REMAIN IN PLACE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY DEC 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
A STRONG STORM SYSTEM WILL APPROACH OKLAHOMA WEDNESDAY. SCATTERED
THUNDERSTORMS WILL BE POSSIBLE IN SOUTHEAST OKLAHOMA LATE AFTERNOON
AND EARLY EVENING.

OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL BE EXTREME WEDNESDAY AFTERNOON IN SOUTHWEST
OKLAHOMA AND ADJACENT PARTS OF TEXAS. VERY WINDY AND DRY CONDITIONS
WILL ALSO LEAD TO BLOWING DUST ACROSS THE SAME AREA. HAZARDOUS
DRIVING CONDITIONS DUE TO LOW VISIBILITY CAN BE EXPECTED. A HIGH
WIND WATCH WILL LIKELY BE ISSUED FOR SOUTHWESTERN OKLAHOMA AND
PORTIONS OF WESTERN NORTH TEXAS WEDNESDAY.

A COLD FRONT WILL QUICKLY MOVE SOUTH THROUGH OKLAHOMA WEDNESDAY
EVENING. STRONG NORTH WINDS ARE EXPECTED BEHIND IT. A WIND
ADVISORY WILL LIKELY BE ISSUED FOR WEDNESDAY ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS.

VERY HIGH FIRE DANGER WILL CONTINUE THURSDAY BEHIND THE COLD FRONT
WITH DRY AND STRONG NORTH WIND PRESENT.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM WEDNESDAY.

In the hours before

Special weather statement, Dec 18, 10:06 AM CST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1006 AM CST TUE DEC 18 2012

OKZ004>048-050>052-TXZ083>090-191615-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1006 AM CST TUE DEC 18 2012

...A LARGE WINTER STORM MAY IMPACT OKLAHOMA AND WESTERN NORTH
TEXAS SOMETIME AROUND CHRISTMAS NIGHT...

A RAPIDLY EVOLVING UPPER STORM SYSTEM WILL MOVE INTO THE ROCKIES
EARLY NEXT WEEK NEAR CHRISTMAS EVE. THE STORM THEN APPEARS IT
WILL MOVE ACROSS PORTIONS OF KANSAS...OKLAHOMA...AND TEXAS LATE
CHRISTMAS NIGHT THROUGH WEDNESDAY. SNOWFALL WILL ACCOMPANY THIS
STORM SYSTEM. ALTHOUGH IT IS STILL TOO EARLY TO DETERMINE EXACT
SNOWFALL AMOUNTS AND THE PRECISE TIMING OF THE SYSTEM...SOME
LOCATIONS COULD EXPERIENCE WHITE OUT OR BLIZZARD CONDITIONS.
TRAVEL MAY BECOME TREACHEROUS LATE CHRISTMAS NIGHT AND THE DAY
AFTER CHRISTMAS...ESPECIALLY ACROSS PORTIONS OF OKLAHOMA. BE
PREPARED TO HAVE YOUR TRAVEL ARRANGEMENTS CANCELLED OR CHANGED
FOR THE UPCOMING HOLIDAY. MONITOR THE LATEST UPDATES FROM THE
NATIONAL WEATHER SERVICE AS MORE ACCURATE INFORMATION BECOMES
AVAILABLE LATER THIS WEEK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 2:46 AM CSTFire Weather WatchOUNGreer, Harmon, Jackson, Tillman25 hr

Nearby

High Wind Watches in Oklahoma, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.